Any time someone needs to come off of an antidepressant, whether it is to switch to a new medicine or because they no longer require being on the medication, the process of stopping treatment needs to take some time. Quickly coming off of an antidepressant can result in serious side effects. What about Celexa? Here is some information on common and some less common Celexa (Citalopram) withdrawal symptoms.
Celexa Withdrawal Symptoms
Let's begin by considering some of the most common Celexa withdrawal side effects. Many have reported difficulty concentrating, generally weakness, and a feeling of vertigo after quitting the medication too quickly or missing a dose. While some symptoms may occur right away after just one missed day, others may take up to a week to begin.
Overall, the most common symptoms include a feeling of dizziness and nausea, accompanied by a headache and vomiting. Others complain of a tingling sensation in the arms and legs or an uncomfortable electric feeling. Insomnia, restlessness, and joint pain are also possible.
Fortunately, most of these symptoms are just a minor and temporary inconvenience. Most Celexa withdrawal symptoms go away in less than a few weeks. Unfortunately, some of the Celexa withdrawal side effects may encompass some of the reasons a person was on the medication in the first place. You may experience a heightened state of anxiety combined with irritability and suicidal thoughts. If these symptoms occur, you may need someone to talk to, perhaps a close friend or even a therapist.
How can you deal with these symptoms should they occur. For one thing, you will want to drink as much water as possible to flush out your system. Performing regular exercise and maintaining a healthy diet are also key. Don't drink alcoholic beverages while experiencing these symptoms as it may make some of them worse. There has been a mixed response from those who take Dramamine to combat the dizziness or vertigo. Some have felt an improvement while others have not.
If you received the medication from a doctor, let them know about the withdrawal symptoms as they may have additional advice on how to deal with it. Of course, better than coping with withdrawal would be to come off of the medicine in a proper fashion. Never stop an antidepressant abruptly. Always seek a health practitioner's advice on how to reduce the dosage. This will help to ensure that you will avoid the discomfort that is associated with Celexa withdrawal symptoms.